Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 95, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 29, 2012, 5:14 AM EST. It took effect at Dec 29, 2012, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 5:14 AM EST (10:14 UTC)
- In effect from
- Dec 29, 2012, 4:00 PM EST
- Expired
- Dec 30, 2012, 10:19 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
845 WHUS73 KIWX 291014 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 AM EST SAT DEC 29 2012 LMZ043-046-291815- /O.NEW.KIWX.SC.Y.0095.121230T0000Z-121231T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 514 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. * WINDS: NORTHWEST WIND INCREASING TO 10 TO 20 KNOTS TONIGHT TODAY...BACKING SOUTHWEST SUNDAY AFTERNOON. * WAVES: INCREASING TO 3 TO 6 FEET TONIGHT....4 TO 7 FEET SUNDAY...AND THEN 3 TO 5 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
319 WHUS73 KIWX 291528 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EST SAT DEC 29 2012 LMZ043-046-292330- /O.EXT.KIWX.SC.Y.0095.121229T2100Z-121231T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST MONDAY. * WINDS: NORTHWEST WIND INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON...BACKING SOUTHWEST BY SUNDAY AFTERNOON. * WAVES: INCREASING TO 3 TO 6 FEET TONIGHT....4 TO 7 FEET SUNDAY...AND THEN 3 TO 5 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
487 WHUS73 KIWX 292032 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EST SAT DEC 29 2012 LMZ043-046-300445- /O.CON.KIWX.SC.Y.0095.121229T2100Z-121231T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 332 PM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: WEST WIND 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BACKING SOUTHWEST BY SUNDAY AFTERNOON. * WAVES: INCREASING TO 3 TO 6 FEET TONIGHT....4 TO 7 FEET SUNDAY...AND THEN 3 TO 5 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
969 WHUS73 KIWX 300959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EST SUN DEC 30 2012 LMZ043-046-301800- /O.EXT.KIWX.SC.Y.0095.000000T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
827 WHUS73 KIWX 301519 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 AM EST SUN DEC 30 2012 LMZ043-046-302330- /O.CAN.KIWX.SC.Y.0095.000000T0000Z-121231T1600Z/ /O.NEW.KIWX.SC.Y.0096.121231T0000Z-121231T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1019 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 4:33 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 29, 4:33 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EST SAT DEC 29 2012
.SHORT TERM...
TODAY THROUGH SUNDAY NIGHT...KEPT THE WINTER WEATHER ADVISORY FOR
FAR SOUTHEAST AREAS GOING UNTIL 7 AM GIVEN THE LATEST SATELLITE AND
RADAR TRENDS. SURFACE OBS AND SURFACE REPORTS OF SNOWFALL
APPROACHING 4 INCHES IN VAN WERT COUNTY SUPPORT TOTAL SNOWFALL
AMOUNTS UP TO 5 INCHES. THE LATEST HRRR SUGGESTS THE SNOW MAY
LINGER A LITTLE LONGER THAN 7 AM THIS MORNING...BUT FOR NOW WILL
KEEP THE EXPIRATION TIME AT 7 AM AND EXTEND LATER IF NEEDED. BACK TO
THE NORTHWEST...LAKE EFFECT SNOW SHOWERS WERE JUST BEGINNING TO
DEVELOP OVER SOUTHERN LAKE MICHIGAN AND SHOULD CONTINUE TO EXPAND IN
COVERAGE. LAKE PARAMETERS NOT IMPRESSIVE...BUT SHOULD SUPPORT LAKE
EFFECT SNOW WITH LIGHT SNOW ACCUMULATIONS. MADE SOME ADJUSTMENTS
ACCORDING TO THE LATEST HIGH RES MODEL DATA TO LAKE EFFECT
TRAJECTORIES AND COVERAGE TODAY AND TONIGHT. OTHERWISE...AS FOR
TEMPERATURES...WENT WITH THE WARMER MET FOR LOWS TONIGHT AND HIGHS
SUNDAY.
&&
.LONG TERM...
PROGRESSIVE SPLIT FLW PATTN CONTS UNABATED YET REMAINS POTENTIALLY
PROBLEMATIC AS EVIDENT W/CURRENT SYS OVR THE TN VALLEY THIS MORNING.
GIVEN WORRISOME TREND TWD NEWD PLACEMENT OF DEEPER SRN STREAM WV AND
NWD POSITIONING OF DOWNSTREAM MID LVL CONFLUENCE ZONE SEEN IN ECMWF
AND IN TANDEM W/00Z NAM/UKMET WILL CAUTIOUSLY BREAK FM PRIOR
CONTINUITY WRT POPS MON-MON NIGHT W/CONSENSUS INDICATIONS OF AT
LEAST PARTIAL STREAM PHASING POSSIBLE.
HWVR GRADUAL BLDG OF NEG HGT ANOMALIES CNTRD OVR SE CANADA UPSTREAM
OF BLDG DOWNSTREAM BLOCK OVR GREENLAND AGAIN POINT TO INCREASING
POLAR WEDGING DVLPG MID-LATE PD. IN FACT MULTIDAY MEANS OF GFS MOS
GUIDANCE CONT W/A DOWNWARD TREND ESP THU-FRI PD IN WAKE OF POLAR
FNTL PASSAGE. SOME LK RESPONSE XPCD GIVEN DEGREE/DEPTH OF CAA WING
WED NIGHT AND THU. HWVR SWD CONSENSUS PLACEMENT OF SFC RIDGE CNTR
ACRS THE CNTRL PLAINS WOULD SUGGEST LIMITED RESPONSE IN FACE OF
GENERAL WRLY LL FETCH AND EXTREMELY DRY BNDRY LYR FEED OUT OF RIDGE.
THUS WILL KEEP W/TEMPERED POPS FOR THE TIME BEING. REGARDLESS GIVEN
CORRESPONDING AGREEMENT BTWN GFS/ECMWF WILL UNDERCUT THU/FRI TEMPS
FURTHER IN LIGHT OF BLDG LL THERMAL TROUGH ACRS THE NERN US.
&&
.AVIATION...
AN IMPRESSIVE BAND OF SNOW CONTINUES FROM SOUTHERN INDIANA INTO
NORTHEAST INDIANA...EXTENDING INTO THE FWA TERMINAL SITE. THE
HEAVIER SNOW SHOULD STAY SE OF FWA...GIVEN CURRENT TRENDS AND
OBS...WENT WITH A 4 HOUR TEMPO GROUP DOWN TO 3/4 MILE. CURRENT
THINKING IS SNOW SHOULD END BY 15Z...WITH WINDS BECOMING WEST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR INZ026-
027-032>034.
MI...NONE.
OH...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR OHZ016-
024-025.
LM...NONE.
&&
SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...SKIPPERHazardous weather outlook, Dec 28, 4:03 PM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST FRI DEC 28 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 403 PM EST FRI DEC 28 2012 /303 PM CST FRI DEC 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE APPALACHIAN REGION TONIGHT...SPREADING LIGHT SNOW ACROSS THE AREA. ACCUMULATIONS OF 1-3 INCHES ARE EXPECTED ALONG AND EAST OF I-69 BY TOMORROW MORNING. AREAS WEST OF THERE WILL SEE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT SATURDAY NIGHT INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 29, 12:28 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 AM EST SAT DEC 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM SNOW CONVOY 40.92N 84.70W
12/29/2012 M1.5 INCH VAN WERT OH EMERGENCY MNGR
SNOW AMOUNT SINCE THE SNOW STARTED EARLIER TONIGHT
&&
SKIPPERLocal storm report, Dec 29, 12:48 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EST SAT DEC 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM SNOW VAN WERT 40.87N 84.58W
12/29/2012 M2.8 INCH VAN WERT OH EMERGENCY MNGR
SNOW AMOUNT SINCE THE SNOW STARTED EARLIER TONIGHT
&&
SKIPPERLocal storm report, Dec 29, 1:08 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 AM EST SAT DEC 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM SNOW OHIO CITY 40.77N 84.62W
12/29/2012 M3.5 INCH VAN WERT OH EMERGENCY MNGR
SNOW AMOUNT SINCE THE SNOW STARTED EARLIER TONIGHT
&&
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:43 PM EST | Winter Weather Advisory | IWX | Adams, Blackford, Grant, Jay, Wells | 8 hr |
| Dec 29, 3:26 PM EST | Lake Effect Snow Advisory | IWX | Elkhart | 8 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.